Alert archive / Wyoming / High Wind Warnings in 2016
High Wind Warning 6, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Feb 5, 2016, 1:56 PM MST for 4 counties in Wyoming. It took effect at Feb 5, 2016, 5:00 PM MST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2016, 1:56 PM MST (20:56 UTC)
- In effect from
- Feb 5, 2016, 5:00 PM MST
- Expired
- Feb 6, 2016, 9:51 PM MST
- In force
- 29 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 2 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.9 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1995 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
361 WWUS75 KRIW 052056 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 156 PM MST FRI FEB 5 2016 ...STRONG WINDS FAVORABLE TO RETURN TO THE CODY FOOTHILLS TONIGHT...THEN ACROSS PORTIONS OF CENTRAL WYOMING SATURDAY... .STRONG MOUNTAIN WIND APPEARS FAVORABLE TO PRODUCE VERY STRONG SURFACE WINDS ACROSS PORTIONS OF THE CODY FOOTHILLS. THIS PERIOD OF STRONG WIND LOOKS TO BEGIN THIS EVENING...WITH THE STRONGEST WIND ANTICIPATED LATE TONIGHT AND INTO SATURDAY MORNING. WIND ACROSS THE AREA SHOULD WEAKEN THROUGH SATURDAY MORNING. THEN... WITH THE APPROACH OF ANOTHER UPPER LEVEL DISTURBANCE... HIGH PRESSURE WILL STRENGTHEN ACROSS SOUTHWEST WYOMING WITH LOWERING PRESSURE TO THE NORTHEAST...GIVING A RATHER TIGHT PRESSURE GRADIENT ACROSS PORTIONS OF CENTRAL WYOMING. THIS WILL ALLOW FOR STRONG SURFACE WIND TO FORM ONCE AGAIN FROM THE SOUTH PASS AREA... EAST THROUGH NATRONA COUNTY. WYZ003-060900- /O.UPG.KRIW.HW.A.0003.160206T0000Z-160206T1500Z/ /O.NEW.KRIW.HW.W.0006.160206T0000Z-160206T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 156 PM MST FRI FEB 5 2016 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG MOUNTAIN-RELATED WIND WILL BEGIN OVER THE AREA THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS. THE STRONGEST WINDS LOOK TO IMPACT TWO MAIN AREAS...GENERALLY NORTH OF CODY AND ALSO SOUTH OF CODY. WIND SHOULD WEAKEN SATURDAY MORNING ACROSS THE AREA. * WINDS...SPEEDS OF 30 TO 40 MPH ARE FAVORABLE WITH GUSTS 55 TO 65 MPH. * IMPACTS...STRONG WIND MAY CREATE HAZARDOUS CROSSWIND ACROSS AREA ROADWAYS. MOTORISTS SHOULD MONITOR CURRENT TRAVEL CONDITIONS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ019-020-060900- /O.UPG.KRIW.HW.A.0003.160206T1200Z-160207T0600Z/ /O.NEW.KRIW.HW.W.0006.160206T1200Z-160207T0600Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 156 PM MST FRI FEB 5 2016 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 11 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 11 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...A STRONG PRESSURE GRADIENT WILL FORM ACROSS PORTIONS OF CENTRAL WYOMING SATURDAY MORNING IN RESPONSE TO AN UPPER LEVEL DISTURBANCE PASSING OVER THE AREA. SOUTHWEST WINDS WILL INCREASE IN STRENGTH THROUGH THE MORNING HOURS ON SATURDAY... PEAKING BY EARLY AFTERNOON BEFORE TAPERING OFF IN THE EVENING. * WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS 55 TO 60 MPH. * IMPACTS...STRONG WIND MAY CREATE HAZARDOUS CROSSWIND ACROSS AREA ROADWAYS IN ADDITION TO AREAS OF BLOWING SNOW CAUSING SLICK ROADWAYS. MOTORISTS SHOULD MONITOR CURRENT TRAVEL CONDITIONS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
5 follow-up statements
848 WWUS75 KRIW 060719 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1219 AM MST SAT FEB 6 2016 ...STRONG WINDS FAVORABLE OVER THE CODY FOOTHILLS THROUGH EARLY AFTERNOON...ACROSS PORTIONS OF CENTRAL WYOMING THROUGH LATE AFTERNOON... .STRONG MOUNTAIN WIND APPEARS FAVORABLE TO PRODUCE VERY STRONG SURFACE WINDS ACROSS PORTIONS OF THE CODY FOOTHILLS. THIS PERIOD OF STRONG WIND LOOKS TO BE STRONGEST THIS MORNING...TAPERING OFF BY EARLY AFTERNOON. ALSO...WITH THE APPROACH OF ANOTHER UPPER LEVEL DISTURBANCE...HIGH PRESSURE WILL STRENGTHEN ACROSS SOUTHWEST WYOMING WITH LOWERING PRESSURE TO THE NORTHEAST...GIVING A RATHER TIGHT PRESSURE GRADIENT ACROSS PORTIONS OF CENTRAL WYOMING. THIS WILL ALLOW FOR STRONG SURFACE WIND TO FORM ONCE AGAIN FROM THE SOUTH PASS AREA... EAST THROUGH NATRONA COUNTY TODAY. WYZ003-062000- /O.EXT.KRIW.HW.W.0006.000000T0000Z-160206T2000Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1219 AM MST SAT FEB 6 2016 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... * TIMING...STRONG MOUNTAIN-RELATED WIND WILL INCREASE OVER THE AREA THIS MORNING...PEAKING AROUND SUNRISE. THE STRONGEST WINDS LOOK TO IMPACT TWO MAIN AREAS...GENERALLY NORTH OF CODY AND ALSO SOUTH OF CODY. WIND SHOULD WEAKEN SATURDAY MORNING ACROSS THE AREA. * WINDS...SPEEDS OF 30 TO 40 MPH ARE FAVORABLE WITH GUSTS 55 TO 65 MPH. * IMPACTS...STRONG WIND MAY CREATE HAZARDOUS CROSSWIND ACROSS AREA ROADWAYS. MOTORISTS SHOULD MONITOR CURRENT TRAVEL CONDITIONS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ019-020-062000- /O.CON.KRIW.HW.W.0006.160206T1200Z-160207T0600Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 1219 AM MST SAT FEB 6 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 11 PM MST THIS EVENING... * TIMING...A STRONG PRESSURE GRADIENT WILL FORM ACROSS PORTIONS OF CENTRAL WYOMING THIS MORNING IN RESPONSE TO AN UPPER LEVEL DISTURBANCE PASSING OVER THE AREA. SOUTHWEST WINDS WILL INCREASE IN STRENGTH THROUGH THE MORNING HOURS... PEAKING BY EARLY AFTERNOON BEFORE TAPERING OFF IN THE EVENING. * WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS 55 TO 60 MPH. * IMPACTS...STRONG WIND MAY CREATE HAZARDOUS CROSSWIND ACROSS AREA ROADWAYS IN ADDITION TO AREAS OF BLOWING SNOW CAUSING SLICK ROADWAYS. MOTORISTS SHOULD MONITOR CURRENT TRAVEL CONDITIONS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
152 WWUS75 KRIW 061141 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 441 AM MST SAT FEB 6 2016 ...STRONG WINDS FAVORABLE OVER THE CODY FOOTHILLS THROUGH EARLY AFTERNOON...ACROSS PORTIONS OF CENTRAL WYOMING THROUGH LATE AFTERNOON... .STRONG MOUNTAIN WIND APPEARS FAVORABLE TO PRODUCE VERY STRONG SURFACE WINDS ACROSS PORTIONS OF THE CODY FOOTHILLS. THIS PERIOD OF STRONG WIND LOOKS TO BE STRONGEST THIS MORNING...TAPERING OFF BY EARLY AFTERNOON. ALSO...WITH THE APPROACH OF ANOTHER UPPER LEVEL DISTURBANCE...HIGH PRESSURE WILL STRENGTHEN ACROSS SOUTHWEST WYOMING WITH LOWERING PRESSURE TO THE NORTHEAST... GIVING A RATHER TIGHT PRESSURE GRADIENT ACROSS PORTIONS OF CENTRAL WYOMING. THIS WILL ALLOW FOR STRONG SURFACE WIND TO FORM ONCE AGAIN FROM THE SOUTH PASS AREA... EAST THROUGH NATRONA COUNTY TODAY. WYZ003-062000- /O.CON.KRIW.HW.W.0006.000000T0000Z-160206T2000Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 441 AM MST SAT FEB 6 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... * TIMING...STRONG MOUNTAIN-RELATED WIND WILL INCREASE OVER THE AREA THIS MORNING...PEAKING AROUND SUNRISE. THE STRONGEST WINDS LOOK TO IMPACT TWO MAIN AREAS...GENERALLY NORTH OF CODY AND ALSO SOUTH OF CODY. WIND SHOULD WEAKEN SATURDAY MORNING ACROSS THE AREA. * WINDS...SPEEDS OF 30 TO 40 MPH ARE FAVORABLE WITH GUSTS 55 TO 65 MPH. * IMPACTS...STRONG WIND MAY CREATE HAZARDOUS CROSSWIND ACROSS AREA ROADWAYS. MOTORISTS SHOULD MONITOR CURRENT TRAVEL CONDITIONS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ019-020-062000- /O.CON.KRIW.HW.W.0006.160206T1200Z-160207T0600Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 441 AM MST SAT FEB 6 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...A STRONG PRESSURE GRADIENT WILL FORM ACROSS PORTIONS OF CENTRAL WYOMING THIS MORNING IN RESPONSE TO AN UPPER LEVEL DISTURBANCE PASSING OVER THE AREA. SOUTHWEST WINDS WILL INCREASE IN STRENGTH THROUGH THE MORNING HOURS... PEAKING BY EARLY AFTERNOON BEFORE TAPERING OFF IN THE EVENING. * WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS 55 TO 60 MPH. * IMPACTS...STRONG WIND MAY CREATE HAZARDOUS CROSSWIND ACROSS AREA ROADWAYS IN ADDITION TO AREAS OF BLOWING SNOW CAUSING SLICK ROADWAYS. MOTORISTS SHOULD MONITOR CURRENT TRAVEL CONDITIONS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
739 WWUS75 KRIW 061956 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1256 PM MST SAT FEB 6 2016 ...STRONG WINDS FAVORABLE ACROSS PORTIONS OF CENTRAL WYOMING THROUGH THIS EVENING.. .THE APPROACH OF ANOTHER UPPER LEVEL DISTURBANCE WILL CONTINUE TO CREATE A TIGHT PRESSURE GRADIENT ACROSS PORTIONS OF CENTRAL WYOMING. THIS WILL ALLOW FOR STRONG SURFACE WIND TO FORM ONCE AGAIN FROM THE SOUTH PASS AREA... EAST THROUGH NATRONA COUNTY. WYZ003-062100- /O.EXP.KRIW.HW.W.0006.000000T0000Z-160206T2000Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1256 PM MST SAT FEB 6 2016 ...HIGH WIND WARNING WILL EXPIRE AT 1 PM MST THIS AFTERNOON... WIND ACROSS THE WARNED AREA HAS WEAKENED...SO THE WARNING WILL BE ALLOWED TO EXPIRE. WIND GUSTS TO 50 MPH WILL REMAIN POSSIBLE THIS AFTERNOON. MOTORISTS SHOULD USE CAUTION DUE TO POTENTIALLY STRONG CROSSWINDS. $$ WYZ019-020-070600- /O.CON.KRIW.HW.W.0006.000000T0000Z-160207T0600Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 1256 PM MST SAT FEB 6 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...A STRONG PRESSURE GRADIENT WILL REMAIN OVER THE AREA TODAY CAUSING STRONG WIND. WIND IS EXPECTED TO PEAK THIS AFTERNOON BEFORE TAPERING OFF IN THE EVENING. * WINDS...SPEEDS OF 30 TO 40 MPH WITH GUSTS 55 TO 60 MPH. * IMPACTS...STRONG WIND MAY CREATE HAZARDOUS CROSSWIND ACROSS AREA ROADWAYS IN ADDITION TO AREAS OF BLOWING SNOW CAUSING SLICK ROADWAYS. MOTORISTS SHOULD MONITOR CURRENT TRAVEL CONDITIONS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ BRANHAM
386 WWUS75 KRIW 070146 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 646 PM MST SAT FEB 6 2016 ...VERY STRONG SOUTHWEST WINDS CONTINUE OVER PORTIONS OF CENTRAL WYOMING THIS EVENING... .VERY STRONG SOUTHWEST WINDS FROM SOUTH PASS TO CASPER...INCLUDING JEFFREY CITY WILL CONTINUE THIS EVENING. HOWEVER...THE WINDS WILL BEGIN TO WEAKEN AFTER 9 PM...AND CONTINUE TO DIMINISH SUBSTANTIALLY ESPECIALLY AFTER MIDNIGHT. WYZ019-020-070600- /O.CON.KRIW.HW.W.0006.000000T0000Z-160207T0600Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 646 PM MST SAT FEB 6 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...VERY STRONG WINDS WILL GRADUALLY WEAKEN THIS EVENING...ESPECIALLY AFTER 9 PM. AT 136 PM...A WIND GUST OF 70 MPH WAS MEASURED ALONG OUTER DRIVE ON THE SOUTH SIDE OF CASPER. * WINDS...SOUTHWEST 30 TO 40 MPH...WITH GUSTS 55 TO 60 MPH. * IMPACTS...AS OF 630 PM...HIGHWAY 20...26 BETWEEN MONETA AND CASPER WAS CLOSED...AND WYDOT WAS URGING NO UNNECESSARY TRAVEL ON MANY HIGHWAYS ACROSS SOUTHEAST FREMONT COUNTY...AND MUCH OF NATRONA COUNTY. STRONG WINDS WILL CREATE SIGNIFICANT BLOWING AND DRIFTING OF SNOW IN RURAL AREAS...WHICH WILL CAUSE ROADS TO BECOME A SHEET OF ICE IN THE RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. BEFORE VENTURING OUT...GET THE LATEST ROAD CONDITIONS AT WYROAD.INFO OR DIALING 511. && $$ TEAM RIVERTON/21
798 WWUS75 KRIW 070451 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 951 PM MST SAT FEB 6 2016 WYZ019-020-070600- /O.CAN.KRIW.HW.W.0006.000000T0000Z-160207T0600Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 951 PM MST SAT FEB 6 2016 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. THE STRONG WINDS EARLIER TODAY ACROSS SOUTHEAST FREMONT...AND MUCH OF NATRONA COUNTIES HAVE WEAKENED CONSIDERABLE THROUGH THE EVENING...AND THE HIGH WIND WARNING HAS BEEN CANCELLED. BEFORE VENTURING OUT...PLEASE CHECK THE LATEST ROAD CONDITIONS AT WYOROAD.INFO OR DIALING 511. $$ 21
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Feb 5, 10:51 AM MST, 3 hours 5 minutes earlier.
Area forecast discussion, Feb 5, 10:51 AM MST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1051 AM MST FRI FEB 5 2016 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT IMAGERY SHOWS BROAD UPR TROF ACROSS THE ERN 80 PERCENT OF THE CONUS WITH A SW RIDGE THRU THE CNTRL CONUS AND A LARGER RIDGE ACROSS THE WRN 20 PERCENT. WY CONTINUES UNDER NW FLOW WITH MINOR SW PUSHING ACROSS THE FA...SUPPORTING A FEW LIGHT SNOW SHOWERS/FLURRIES OVR PORTION OF THE NRN AND WRN FA. UPSTREAM...SW TROF NOW MOVING INTO/THU THE WRN PORTION OF THE RIDGE. SFC HAS GENERAL HIGH P WEST OF WY ACROSS THE GREAT BASIN WITH LOWERING P TO THE NORTHEAST AND A SLOWLY STRENGTHENING P GRAD DEVELOPING IN BETWEEN. TODAY...THE UPR SYSTEM AND ASSOCIATED CLIPPER TYPE FRONT BRUSHING THE ERN FA MOVE OUT OF THE ERN FA THIS MORNING WITH CLEARING SKIES ACROSS CENTRAL AND ERN WY...AND HIGH P IN CONTROL OF THE FA AND ONLY LINGERING ISOLATED -SHSN/FLURRIES REMAINING ACROSS PORTIONS OF THE W CNTRL/NWRN MOUNTAINS. LATE THIS AFTERNOON...UPR LVL NW FLOW RETURNS ALONG WITH GOOD RIDGE TOP STABILITY...AND A LEE SIDE SFC TROF IN THE BIG HORN BASIN...WITH AN INCREASING THERMAL/OMEGA GRAD ACROSS THE CODY FOOTHILLS ONCE AGAIN TONIGHT. ALONG WITH RENEWED MOUNTAIN WAVE ACTIVITY OVERNIGHT THRU SAT MORNING...ANOTHER CHANCE FOR LOCALLY HIGH WIND WILL BE POSSIBLE. ADDITIONALLY...AS THE NEXT UPPER LEVEL SW/JET STREAK MOVES THRU THE AREA SATURDAY...AND THE P GRAD CURRENTLY IN PLACE WILL STRENGTHEN TO DELTA 8 TO 9 MB BETWEEN ERN SWEETWATER AND CNTRL NATRONA COUNTIES...WITH A RATHER STRONG ELEVATED INVERSION HELPING TO SQUEEZE AND ACCELERATE THE WINDS AND KEEP THEM NEAR SFC. A HIGH WIND WATCH HAS BEEN POSTED TO REFLECT THIS SCENARIO ACROSS ZONES 19 AND 20 SATURDAY/SAT EVE. ALSO ON SATURDAY...AS THE FLOW FLATTENS WITH THE APPROACH AND PASSING OF THE UPR SW...MORE EPAC MOISTURE WILL BE DIRECTED INTO THE WRN FA...WITH LIGHT TO OCCASIONALLY MODERATE SNOWFALL POSSIBLE THRU SUNDAY MORNING. SNOWFALL ACCUMULATION WILL BE RATHER LIGHT WITH 30 HR TOTALS BETWEEN MIDNIGHT TONIGHT AND SUNDAY MORNING RANGING FROM 2 TO 6 INCHES IN THE MOUNTAINS...AND FROM A TENTH OF AN INCH TO PERHAPS AN INCH AND A HALF AT ISOLATED LOCATIONS. THE REST OF THE DAY SUNDAY WILL SEE ONLY ISOLATED/DECREASING SNOW SHOWERS LINGERING OVR THE MOUNTAINS...RELATIVELY LIGHT WINDS AND CLEARING SKIES. .LONG TERM...MONDAY THROUGH FRIDAY SYNOPSIS...AMPLIFIED UPPER RIDGE ALONG THE WEST COAST WILL GRADUALLY SHIFT EAST ACROSS THE INTERMOUNTAIN WEST THROUGH THE WEEK BRINGING UNSEASONABLY WARM TEMPERATURES TO THE MOUNTAINS AND SNOW-FREE NORTHERN BASINS WHILE SNOW COVERED WESTERN VALLEYS AND THE WIND RIVER BASIN WILL REMAIN COLDER WITH PATCHY MORNING FOG UNDER STEEP INVERSIONS THROUGH AT LEAST WEDNESDAY. DISCUSSION...MEDIUM-RANGE MODELS IN GOOD OVERALL AGREEMENT WITH UPPER RIDGE ALONG THE WEST COAST PROGRESSING EASTWARD WITH GRADUAL DEAMPLIFICATION MONDAY THROUGH THURSDAY. BY FRIDAY...ECMWF AND GFS HAVE BEEN SHOWING POOR RUN TO RUN CONSISTENCY ON PACIFIC SHORTWAVE INTERACTION WITH RIDGE AS IT PUSHES ONTO WEST COAST. THE ENSEMBLE MEANS FAVOR SLOWER PROGRESSION OF THIS PACIFIC ENERGY...LESS FLATTENING OF RIDGE OVER THE ROCKIES. THE MAIN FORECAST CHALLENGE DURING THIS PERIOD CONTINUES TO BE PINPOINTING AREAS THAT WILL BE NEAR 15F ABOVE NORMAL TUESDAY AND WEDNESDAY...WHILE COLDEST AREAS UNDER STEEP INVERSIONS WILL LIKELY REMAIN NEAR OR BELOW FREEZING. ON THE WARM END WILL BE THE CODY FOOTHILLS AND EASTERN JOHNSON COUNTY WHERE HIGHS WILL BE IN THE 50S ON TUESDAY AND WEDNESDAY. COLDEST AREAS WILL BE THE JACKSON HOLE AND STAR VALLEYS AND LOWER WIND RIVER BASIN WHERE HIGHS WILL LIKELY BE IN THE 25-35F RANGE TUESDAY AND WEDNESDAY. CLIPPER SYSTEM FLATTENING RIDGE AND DIVING INTO THE NORTHERN PLAINS ON THURSDAY MAY PROVIDE BETTER MIXING AND MODERATION OF TEMPERATURES IN THE WIND RIVER BASIN ON THURSDAY. LEE SIDE SURFACE TROUGH WILL RESULT IN GUSTY SW WINDS IN THE WIND CORRIDOR FROM ROCK SPRINGS TO CASPER BEGINNING LATE MONDAY AND CONTINUING THROUGH THE WEEK. ALSO KEPT TEMPERATURES ON THE COOL SIDE IN THESE AREAS WHERE THERE IS EXTENSIVE SNOWPACK THAT WILL NEED TO MELT OFF BEFORE THIS WIND CORRIDOR CAN FULLY PARTAKE IN THE WARMTH. AFTER A DRY WEEK UNDER THE RIDGE...INTRODUCED SLIGHT CHANCES OF SNOW SHOWERS IN THE NW MTNS ON FRIDAY AS NEXT PACIFIC SYSTEM SPLITS ALONG THE WEST COAST. && .AVIATION.../18Z ISSUANCE/ WEST OF THE CONTINENTAL DIVIDE...KBPI/KJAC/KPNA/KRKS PERIODS OF SNOWFALL WILL BE POSSIBLE OVER THE WESTERN MOUNTAINS....AND INTO THE EXTREME WESTERN VALLEYS THROUGH THE PERIOD. THIS MAY PRODUCE PERIODS OF LIGHT SNOWFALL AND MVFR CONDITIONS AT KJAC. CONDITIONS LOOK MOST FAVORABLE FOR SNOWFALL AFTER 12Z SATURDAY...WHEN SOME IFR CONDITIONS MAY BE REPORTED. ADDITIONALLY...PERIODS OF GUSTY WIND WILL BE POSSIBLE OVER KRKS THROUGH MUCH OF THE FORECAST PERIOD. GUSTY WIND MAY ALSO ACCOMPANY SNOWFALL OVER THE WESTERN MOUNTAINS AFTER 12Z SATURDAY...WHICH MAY IMPACT THE WESTERN MOUNTAIN PASSES. MOUNTAIN TOPS WILL LIKELY REMAIN OBSCURED THROUGH MUCH OF THE FORECAST PERIOD. EAST OF THE CONTINENTAL DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL STRONG WIND WILL BE FOUND OVER THE NORTHERN PORTION OF THE AREA TONIGHT...WITH GUSTS TO 35 KTS POSSIBLE AT KCOD AFTER 00Z. STRONGER GUSTS TO 50 KTS WILL BE POSSIBLE SOUTH AND NORTH OF KCOD WHICH MAY IMPACT APPROACHES AND DEPARTURES. PERIODS OF GUSTY WIND WILL ALSO BE POSSIBLE OVER KCPR...WITH GUSTS TO 35KT POSSIBLE AFTER 08Z THIS EVENING. PRECIPITATION WILL GENERALLY REMAIN WEST OF THE DIVIDE WITH VFR CONDITIONS ANTICIPATED. && .FIRE WEATHER... FIRE DANGER REMAINS LOW ACROSS THE FORECAST AREA THROUGH THE WEEKEND WITH SEASONALLY COLD TEMPERATURES...SNOW COVERING MOST SURFACES....AND A NEW WINTER WEATHER SYSTEM ROLLING THROUGH THE FORECAST AREA SATURDAY. WINDS...HOWEVER...WILL BE QUITE GUSTY AT TIMES LATER TODAY...FRIDAY NIGHT AND SATURDAY ACROSS THE USUAL WIND PRONE AREAS OF NORTHERN AND CENTRAL WYOMING. MOST AFTERNOONS ACROSS WYOMING SHOULD SEE FAIR TO GOOD SMOKE DISPERSION THROUGH THIS SAME PERIOD. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE TONIGHT THROUGH SATURDAY EVENING FOR WYZ019-020. HIGH WIND WATCH FROM 5 PM MST THIS AFTERNOON THROUGH SATURDAY MORNING FOR WYZ003. && SHORT TERM...BRAUN LONG TERM...AEM AVIATION...BRANHAM FIRE WEATHER...BRAUN
Hazardous weather outlook, Feb 5, 2:43 AM MST, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 243 AM MST FRI FEB 5 2016 WYZ001>020-022>030-061200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 243 AM MST FRI FEB 5 2016 ...HIGH WIND WATCH FOR THE CODY FOOTHILLS FROM LATE THIS AFTERNOON THROUGH EARLY SATURDAY MORNING... ...HIGH WIND WATCH FOR PORTIONS OF CENTRAL WYOMING FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG WINDS POSSIBLE IN THE CODY FOOTHILLS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY AND SATURDAY EVENING...BREEZY TO STRONG SOUTHWEST TO NORTHWEST WINDS AND AREAS OF BLOWING SNOW POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHERN WYOMING INCLUDING ALONG INTERSTATES 25 80 AND 90. STRONG WINDS POSSIBLE IN THE CODY FOOTHILLS. SNOW SHOWERS SPREADING ACROSS WEST CENTRAL AND NORTHERN WYOMING DURING THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT WIND GUSTS OVER 50 MPH OR ANY WIND DAMAGE. THANK YOU.
Nearby
High Wind Warnings in Wyoming, 2016Every high wind warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.